1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Some Longtime Users of Former Legal High MT-45 Facing Hair Loss, Blindness

Rating:
4/5,
  1. Beenthere2Hippie
    A banned former legal high can cause clubbers' hair to fall out and may even blind them, doctors have warned. They say taking MT-45, developed as a painkiller in the 1970s but now considered a Class A illegal substance, left some users needing cataract surgery in both eyes. And researchers found that the drug can be bought illegally online from at least 17 dodgy websites.

    Three Swedish men, aged between 23 and 34, all suffered the same unusual symptoms after taking MT-45, according to a new study. First their hair lost colour and began falling out, before painful, raw rashes covered their whole bodies. In the year after taking the drug, which can easily be bought online, two men rapidly developed severe sight loss and needed cataract surgery in both eyes - leading to a stark warning by medical experts.

    Matthew Gass, of the British Association of Dermatologists, said: "MT-45 is a class A drug, and that in and of itself, should warn potential users to avoid it. However, on top of this we have seen a number of similar, serious, adverse reactions to the drug, some clinically proven and some anecdotal.

    "This suggests that MT-45 is either itself profoundly toxic, or that there is a problem in the MT-45 supply chain that is causing this complex and unusual combination of symptoms. Either way, it is important that patients and healthcare professionals are aware of the potential for MT-45 to leave users blind, bald and covered in painful skin complaints. "I would urge anyone currently using this drug to stop immediately and consider getting medical attention."

    Study author Professor Anders Helander, of the Karolinska Institutet in Sweden, said: "The escalating online availability and use of hundreds of unclassified new psychoactive substances has become a growing health problem worldwide. Most new substances have not been tested on humans, increasing the risk for harmful and unexpected adverse events and overdose deaths.

    "Another risk factor is that the substances are typically manufactured in clandestine laboratories with no product control. The number of medical complications and deaths due to these drugs is constantly increasing, and the cases associated with MT-45 are one serious example."

    Originally developed as a painkiller, MT-45 was used as legal high by 2013, before Psychoactive Substances Act came in to force, banning all drugs previously considered 'legal highs.'

    MT-45 is a synthetic opioid, a man-made drugs that mimic the effects of natural opioids to reduce feelings of pain, and can produce feelings of euphoria, relaxation and sleepiness, as well as being addictive. The Swedish researchers also found victims on the drug online, complaining of similar reactions to the three men in their case study.

    One user of the drug, on an internet discussion forum, wrote: "The rash spread over my entire body.

    "By the time I stopped taking the drug it was too late to do anything. The rash is very widespread. The doctors will tell you it is folliculitis, and that it will go away, however, this has not been the case, as the rash continues to worsen even though I am no longer taking the drug.

    "Now, for the second major side effect. No lie, no exaggeration, you will just start tearing clump upon clump of hair out of your head."

    The study is published today in the British Journal of Dermatology.

    Blindness from overuse of MT-45 is noted in this paper and discussed in further depth in the attached pdf: MT-45 Risk Assessment, below.





    By Lewis Pennock - the Bristol Post/Dec. 15, 2016
    http://www.bristolpost.co.uk/warnin...-to-fall-out/story-29984385-detail/story.html
    Newshawk Crew

    Author Bio

    Beenthere2Hippie
    BT2H is a retired news editor and writer from the NYC area who, for health reasons, retired to a southern US state early, and where BT2H continues to write and to post drug-related news to DF.

Comments

  1. 5-HT2A
    That sounds like an absolutely horrifying situation for those people. It is really scary to think that this could be one of the first full-blown examples of uncommon and untested designer drugs being especially bad for you. This is on par with the Nbomes and bromo-dragonfly in some respects. With bromo dragonfly you get vasoconstriction leading to lost fingers and toes. With this you go bald and blind. Christ.

    Edit: Here is a study that talks about this substance causing deafness as well!

    MT-45, a new psychoactive substance associated with hearing loss and unconsciousness

    Abstract

    Background. MT-45 (1-cyclohexyl-4-(1,2-diphenylethyl)piperazine) is an opioid analgesic drug candidate developed in the 1970s that has recently been introduced as a new psychoactive substance (NPS) on the “recreational” drug market. We describe a case series of non-fatal intoxications associated with MT-45 within the Swedish STRIDA project. Study design. Observational case series of consecutive patients with admitted or suspected intake of NPS presenting to hospitals in Sweden from November 2013 to February 2014. Patients and methods. Blood and urine samples were collected from intoxicated patients presenting to emergency departments and intensive care units over the country. NPS analysis was performed by an LC–MS/MS multi-component method. Clinical data were collected when caregivers consulted the Poisons Information Centre and also retrieved from medical records. Case series. Among nine intoxications where MT-45 was detected in the biological samples, four cases were indicated to only involve MT-45, while one or several psychoactive substances were found along with MT-45 in the others. All patients were men aged 17–32 years and they commonly presented with opioid-like adverse symptoms, such as unconsciousness and respiratory depression. Naloxone appeared to have utility in the treatment of MT-45 intoxication in several cases. Three patients complained of bilateral hearing loss that in one case persisted after two weeks. Conclusion. MT-45 should be added to the growing list of harmful NPS causing life-threatening poisonings, and rapid actions taken to make it a controlled substance.

    Source:
    http://www.tandfonline.com/doi/full/10.3109/15563650.2014.943908?scroll=top&needAccess=true

    A. Helander; M. Bäckberg & O. Beck (2014). "MT-45, a new psychoactive substance associated with hearing loss and unconsciousness". Clinical Toxicology. 52 (8): 901–904.
To make a comment simply sign up and become a member!